Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 10, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 16, 2013, 3:35 AM EDT for 5 counties in Florida. It took effect at Mar 16, 2013, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2013, 3:35 AM EDT (07:35 UTC)
- In effect from
- Mar 16, 2013, 12:00 PM EDT
- Expired
- Mar 16, 2013, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2282 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564 WWUS82 KMLB 160735 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 335 AM EDT SAT MAR 16 2013 FLZ041-044>047-053-054-141-144-147-170000- /O.UPG.KMLB.FW.A.0007.130316T1600Z-130317T0000Z/ /O.NEW.KMLB.FW.W.0010.130316T1600Z-130317T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-COASTAL VOLUSIA-SOUTHERN LAKE- NORTHERN BREVARD- 335 AM EDT SAT MAR 16 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR LONG DURATION OF VERY LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...VOLUSIA...LAKE...ORANGE...SEMINOLE...OSCEOLA... INDIAN RIVER...NORTHERN BREVARD. * WIND...SOUTHWEST TO 10 MPH...BECOMING EAST-SOUTHEAST ALONG THE BREVARD COUNTY COAST LATE IN THE AFTERNOON. * HUMIDITY...VALUES 20 TO 25 PERCENT FOR 5 TO 7 HOURS ACROSS THE INTERIOR. VALUES OF 25 TO 30 PERCENT ACROSS THE INTERIOR PORTIONS OF NORTHERN BREVARD COUNTY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. OUTDOOR BURNING IS CURRENTLY BANNED IN SEMINOLE AND OSCEOLA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ MOSES
1 follow-up statement
964 WWUS82 KMLB 160856 CCA RFWMLB URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 453 AM EDT SAT MAR 16 2013 FLZ041-044>047-053-054-141-144-147-170000- /O.UPG.KMLB.FW.A.0007.130316T1600Z-130317T0000Z/ /O.COR.KMLB.FW.W.0010.130316T1600Z-130317T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-COASTAL VOLUSIA-SOUTHERN LAKE- NORTHERN BREVARD- 453 AM EDT SAT MAR 16 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR LONG DURATION OF VERY LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...VOLUSIA...LAKE...ORANGE...SEMINOLE...OSCEOLA... INDIAN RIVER...BREVARD. * WIND...SOUTHWEST TO 10 MPH...BECOMING EAST-SOUTHEAST ALONG THE BREVARD AND INDIAN RIVER COUNTY COASTS LATE IN THE AFTERNOON. * HUMIDITY...VALUES 20 TO 25 PERCENT FOR 5 TO 7 HOURS ACROSS THE INTERIOR. VALUES OF 25 TO 30 PERCENT ACROSS THE INTERIOR PORTIONS OF BREVARD AND INDIAN RIVER COUNTIES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. OUTDOOR BURNING IS CURRENTLY BANNED IN SEMINOLE AND OSCEOLA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ MOSES
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 16, 3:30 AM EDT, 5 minutes earlier.
Area forecast discussion, Mar 16, 3:30 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 AM EDT SAT MAR 16 2013
.DISCUSSION...
...HIGH RIP CURRENT RISK CONTINUES THIS WEEKEND...
...GENERALLY WARM WITH SMALL RAIN CHANCES NEXT WEEK...
TODAY-TONIGHT...MOSTLY CLEAR SKIES ACROSS THE REGION THIS MORNING AS
THE LOW LEVEL RIDGE CENTER SLOWLY TRAVERSES THE SOUTH-CENTRAL
PENINSULA. WINDS ARE CALM...OR NEARLY SO...WHICH MAY ALLOW A FEW
PREFERRED LOCATIONS TO DEVELOP PATCHY GROUND FOG AROUND DAYBREAK.
HOWEVER NO SIGNIFICANT VISIBILITY RESTRICTIONS ARE EXPECTED.
THE RIDGE CENTER WILL SHIFT SOUTH AND EAST THIS MORNING...WITH THE
PREVAILING FLOW BECOMING MORE SOUTH-SOUTHWEST AS THE DAY PROGRESSES.
HOWEVER SPEEDS WILL REMAIN LIGHT ENOUGH THAT THE EAST COAST SEA
BREEZE IS STILL EXPECTED TO DEVELOP SOUTH OF THE CAPE...THOUGH LATER
IN THE AFTERNOON AND WITH LESS INLAND PROGRESSION THAN YESTERDAY.
AFTER ANOTHER COOLER THAN NORMAL START...TEMPERATURES WILL WARM
CLOSER TO NORMAL WITH AFTERNOON HIGHS REACH INTO THE MID 70S ALONG
THE COAST AND UPPER 70S/LOW 80S FOR THE INTERIOR.
MOSTLY CLEAR SKIES AND LIGHT SOUTHWEST WINDS OVERNIGHT WITH JUST
ENOUGH LOW LEVEL MOISTURE ADVECTION THAT THE POSSIBILITY FOR PATCHY
FOG WILL BE A LITTLE HIGHER OVER THE INTERIOR AND AROUND LAKE
OKEECHOBEE. LOWS IN THE UPPER 40S AND LOW 50S.
SUN-WED...SURFACE HIGH PRESSURE RIDGE EXTENDING EWD FROM CENTRAL FL
INTO THE ADJACENT ATLC WILL SLIDE EAST AND WEAKEN THROUGH MID WEEK
AS BROAD MID LEVEL TROUGH DEVELOPS OVER THE NCTRL-NERN TIER OF THE
CONUS. RETURN S-SW FLOW WILL ADVECT SOME MOISTURE N-NEWD INTO FL
EARLY NEXT WEEK AHEAD OF A TUE NIGHT-EARLY WED FROPA. HOWEVER...
MINIMAL MID LEVEL FORCING ADVERTISED...ASIDE FROM A WEAK H50 VORT
IMPULSE SLIDING ENE FROM THE GOMEX ACROSS GA/NORTH FL SUN NIGHT-
MON...WELL AHEAD OF THE FRONT. OVERALL...NOSIG CHANGE IN THINKING
THAT NO MORE THAN A SLIGHT CHANCE FOR SHOWERS IS JUSTIFIED IN THE
SHORT RANGE (EVEN THE MEX MOS NUMBERS HAVE BACKSLID SOME FROM H24
AGO FROM THE 30-40S IT WAS SHOWING). OVERALL...TEMPS WILL AVERAGE A
GOOD 2 CATS ABOVE NORMAL WITH ONLY SLIGHT POST-FRONTAL COOLING ON
WED AS THE FRONT BECOMES DIFFUSE ACROSS SOUTH FL.
THU-SAT...GUIDANCE INDICATES REMNANT BOUNDARY LIFTING NWD AS WARM
FRONT WITH SLIGHT UPGLIDE INDICATED OVER THE NRN CWA EARLY...
WHERE A SMALL POP WAS ADDED. SFC LOW PRES WAVE STILL PROGGED TO
SLIDE ENE ACROSS THE FL PANHANDLE AND SRN GA THU NIGHT-FRI WITH
ANOTHER WEAK FRONTAL BOUNDARY SLOWLY SAGGING INTO PENINSULAR FL INTO
NEXT WEEKEND AS SHORT WAVE TROUGH MOVES THROUGH THE MID MS AND OH
VALLEYS. KEPT A SMALL RAIN CHANCE IN THE FORECAST PRETTY MUCH THRU
THE EXTENDED RANGE. TEMPS WILL CONTINUE TO AVERAGE ABOUT 1-2 CATS
ABOVE NORMAL.
&&
.AVIATION...VFR CONDITIONS ALL SITES.
&&
.MARINE...TODAY-TONIGHT...FLOW HAS BECOME MORE SOUTH-SOUTHWEST
EARLY THIS MORNING AS THE RIDGE CENTER MOVES INTO THE BAHAMAS.
NORTH OF CAPE CANAVERAL...WINDS WILL REMAIN SOUTH-SOUTHWEST AT
AROUND 10KTS INTO TONIGHT. FOR POINTS SOUTH...LIGHT AND VARIABLE
FLOW IS EXPECTED TO BECOME SOUTH THROUGH THE AFTERNOON AND EVENING.
DEVELOPMENT OF THE EAST COAST SEA BREEZE IN THE AFTERNOON WILL BACK
WINDS TO THE ESE-SE NEAR THE COAST AROUND AND SOUTH FROM THE CAPE.
SEAS 2 TO 3 FEET NEAR SHORE AND 3 TO 4 FEET WELL OFFSHORE THIS
MORNING BECOMING 2-3FT BY THIS EVENING. PERSISTENT LONG PERIOD SWELL
CONTINUES WITH DOMINANT PERIODS 12-13SEC.
SUN-WED...MODEL GUIDANCE NOT NEARLY AS STRONG WITH S-SW RETURN FLOW
ON BACK SIDE OF ATLC HIGH FROM LATE WEEKEND INTO EARLY NEXT WEEK.
CONSEQUENTLY...SEAS ONLY RISE ABOUT A FT FROM 2-3FT INTO THE 3-4FT
RANGE BY MON NIGHT-TUE BEFORE SLACKENING A BIT AS FRONT SAGS INTO
THE AREA TUE NIGHT-WED.
&&
.FIRE WEATHER...TODAY...ANOTHER VERY DRY DAY WITH LONG DURATIONS OF
RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR ALL OF THE INTERIOR
COUNTIES AND ALL OF VOLUSIA. A RED FLAG WARNING IS IN EFFECT FOR THE
I-4 CORRIDOR AS WELL AS LAKE AND NORTHERN BREVARD COUNTIES. WHILE
SOUTHERN BREVARD AND THE TREASURE COAST WILL SEE RH VALUES DROP
BELOW 35 PERCENT THIS AFTERNOON...THE DEVELOPMENT OF THE EAST COAST
SEA BREEZE...THOUGH DELAYED...IS EXPECTED TO LIMIT DURATIONS. WINDS
WILL BE MAINLY SOUTHWEST WINDS AROUND 10 MPH OR LESS...EXCEPT FOR
SEA BREEZE DEVELOPMENT LATER IN THE AFTERNOON ALONG THE COAST SOUTH
FROM THE CAPE. BURN BANS CONTINUE FOR SEMINOLE AND OSCEOLA COUNTIES.
ONLY MARGINALLY LOW RH VALUES PROGGED FOR SUN AFTERNOON AS TD/RH
VALUES BEGIN TO CREEP UPWARD WITH LOW LEVEL FLOW ACQUIRING SRLY
COMPONENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 76 50 76 62 / 0 0 0 10
MCO 79 50 81 60 / 0 0 0 10
MLB 75 50 78 64 / 0 0 0 10
VRB 74 50 79 64 / 0 0 0 10
LEE 77 51 80 60 / 0 0 0 10
SFB 79 51 80 61 / 0 0 0 10
ORL 78 53 80 62 / 0 0 0 10
FPR 74 51 79 64 / 0 0 0 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-NORTHERN
BREVARD-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM/AVIATION...MOSES
LONG TERM/IMPACT WX....CRISTALDIHazardous weather outlook, Mar 15, 8:23 PM EDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 823 PM EDT FRI MAR 15 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-160900- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 823 PM EDT FRI MAR 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .DENSE FOG/SMOKE IMPACT... LIGHT WINDS AND CLEAR SKIES WILL PROMOTE NEAR IDEAL RADIATIONAL COOLING...WHICH COULD LEAD TO PATCHY FOG TOWARDS SUNRISE. WHILE CONDITIONS DO NOT SUGGEST THE FOG WILL BE DENSE...SMOKE FROM SMOLDERING BRUSH FIRES COULD COMBINE WITH FOG IN A FEW SPOTS. IF THIS WERE TO OCCUR IN PROXIMITY TO ROADWAYS...VISIBILITIES COULD BECOME GREATLY REDUCED...CAUSING HAZARDOUS CONDITIONS FOR DRIVERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. VERY DRY CONDITIONS WILL REMAIN IN PLACE OVER INLAND COUNTIES AND SENSITIVE FIRE WEATHER CONDITIONS WILL BE LIKELY ONCE AGAIN ON SATURDAY. A DANGER OF RIP CURRENTS WILL CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LASCODY
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.